share email twitter ⋅ join discord whatsapp(2ck)
free120  nbme24  nbme23  nbme22  nbme21  nbme20  nbme19  nbme18  nbme17  nbme16  nbme15  nbme13 

NBME 22 Answers

nbme22/Block 2/Question#33 (29.8 difficulty score)
A 29-year-old woman comes to the physician ...
Thyroid-stimulating hormone: decreased;
Free thyroxine: decreased;
Free triiodothyronine: increased
🔍

tags:

Login to comment/vote.


 +4 
submitted by waterloo(71),

Same type of question was asked in another NBME where I still got it wrong but I believe I understand what they are getting at now.

  • overdose on levothyroxine: that means too much T4, which has the ability to convert to T3 peripherally. So in that case Free Thyroxine AND Free triiodothryonine will be up. (There is no reason for T3 in this scenario to be decreased)

  • overdose on triiodothyronine: Too much T3, which cannot convert back to T4. Recall, T3 is more potent than T4 and will downregulate TRH release from hypothalamus. TSH be decreased but so will T4.




 +1 
submitted by bubbles(66),
unscramble the site ⋅ remove ads ⋅ become a member ($39/month)

Jsut to be scrtlay lreac sabeec(u eI'v egtont ermo tihrody sixa tisuqsone owngr atnh I :s)duohl

4T g-t;-& T3 is osplbeis ubt T3 g-&t;- 4T ?sitn'

meningitis  Exactly. I know there are papers saying there is some conversion of T3 to T4 but I try to keep it simple and think of it as once you break it apart (T4->T3), you cant put it back together. Only thyroglobin etc can put another I on it, so any T3 cant become T4 because you need it to be done in thyroid. +8  
angelaq11  I honestly don't know about this, but the way I reasoned this was: she is taking a whole lot of T3, so on top of already having hypothyroidism, she is just making things worse, so TSH is going to be decreased because of feedback inhibition, and hence T4 (Which is the main one produced by the thyroid) is also going to be decreased. I think the high T3 is the exogenous T3. +  



 +1 
submitted by oznefu(20),
unscramble the site ⋅ remove ads ⋅ become a member ($39/month)

I get seh leobdud hre nihoerovetlxy deso aeceusb of igteuaf. I egt hatt THS si cr.seedade But hwy si eref T4 cedarseed adn efre 3T ad?reincse dWlunot’ htbo refe 4T nad feer T3 be dcas?enier

lnsetick  she doubled her triiodothyronine not levothyroxine, so she took a bunch of T3 -> feedback inhibition of TSH and therefore decreased T4 +22  
oznefu  D’oh didn’t even read that just assumed it was levothyroxine. Thanks! +6  
asharm10  NBME's give you very few buzzwords, read it super carefully!! questions like these are free points +